MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ ASPHERIC UV ABSORBING IOLWITH ULTRASERT DELIVERY SYSTEM; LENS, GUIDE, INTRAOCULAR

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ ASPHERIC UV ABSORBING IOLWITH ULTRASERT DELIVERY SYSTEM; LENS, GUIDE, INTRAOCULAR
Model Number ACU0T0
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 12/11/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device with the lens was returned loose inside the carton.The plunger lock and lens stop have been removed.The plunger was oriented correctly.Viscoelastic was observed in the device.The plunger was at the trailing optic edge.The lens was advanced to mid nozzle.The trailing haptic was folded on the optic.The leading haptic was extended with distal haptic tip oriented toward the nozzle tip.Both haptic positions are acceptable.Product history records were reviewed and the documentation indicated the product met release criteria.A qualified viscoelastic was indicated.No problems were observed with the returned device.The plunger, lens and haptic positions were acceptable.The leading haptic was straight.The straight leading haptic position may have been interpreted as the reported haptic complaint.Straight leading haptics are not a product malfunction.This is an acceptable position per the diagrams provided in the ifu.A straight leading haptic may occur due to the normal folding variations as indicated in the ifu diagrams, if the initial plunger advancement is faster than the recommended target the leading haptic may be forced past the internal folding feature, if there is excessive delay between the device preparation and subsequent delivery the leading haptic may start to unfold, or if the operating room temperature is too high greater than 23c or 73f lens folding consistency is negatively affected, the lens is more adherent and this may inhibit lens advancement or contribute to incorrect haptic folding.Any of the above listed causes alone or in combination may create the reported event.File will be reopened if new information is received.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A non-healthcare professional reported that during an intraocular lens (iol) implantation procedure, the lens haptic appeared twisted.A backup lens was used to complete the surgery.Additional information was requested.

Brand Name
ACRYSOF IQ ASPHERIC UV ABSORBING IOLWITH ULTRASERT DELIVERY SYSTEM
Common Device Name
LENS, GUIDE, INTRAOCULAR
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key22496556
Report Number1119421-2025-01931
Device Sequence Number20637532
Product Code KYB
UDI-Device Identifier00380652395182
UDI-Public(01)00380652395182(17)270307(11)240308(10)15822281
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberACU0T0
Device Lot Number15822281
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/01/2025
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/02/2025
Initial Report FDA Received Date07/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/08/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PROVISC OVD
Patient SexUnknown